MAUDE Adverse Event Report: ARTHREX, INC. TORPEDO, 4.0MM X 13CM; SAW BLADE

ARTHREX, INC. TORPEDO, 4.0MM X 13CM; SAW BLADE
Model Number TORPEDO, 4.0MM X 13CM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 17th april 2025, it was reported by a sales representative via email that for an ar-8400td torpedo, 4.0mm x 13cm, the tip of the torpedo shaver broke off.This was detected during use in a knee arthroscopy on (b)(6) 2025.The procedure was completed successfully as per normal procedure.The scrub nurse reported seeing it in the patient but said she is sure it was removed.The surgeon reported that the shaver made an unusual noise and then after this the breakage occurred.The item has been saved, cleaned and will be available for return.This is the second time this has happened to this surgeon.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint allegation is confirmed based on the customer-provided picture.Visual evaluation of the customer provided photo noted the tip of the inner tube had broken off.Refer to attachments.Based on the information provided which may include pictures, the event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive side-loading and/or allowing the device to come in contact with a metallic object.

Brand Name
TORPEDO, 4.0MM X 13CM
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21941532
Report Number1220246-2025-01817
Device Sequence Number8554240
Product Code GFA
UDI-Device Identifier00888867043657
UDI-Public(01)00888867043657(11)241219(17)291130(10)15364125
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTORPEDO, 4.0MM X 13CM
Device Catalogue NumberAR-8400TD
Device Lot Number15364125
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer08/13/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown